Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What cause unpleasant faint feeling after taking BP medication?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2009
Answered : 850 Questions
Question
Hello Doctor, i am in Blood Pressure Medicine since Three Years. I am Taking Optidoz. A year Back i felt that i am about to faint and loosing balance, unpleasent feeling like no energy in my body. Had visted doctor and he did and ecg-which came normal. 2 Month back again i did the TMT and 2 D Echo which found normal. But the Ghabrahat and Weakness is not going though doctor has prescribed me rivotril 0.5 mg and i am taking this in night. Specially in the morning hours i feel ghabrahat and severe weakness in the body. i had visted neuro psychaitrist and he said it is mix of depression and anxiety and prescribed DAXID 50mg. Since 3 days i am taking this medicine and my situation become more worsen,today again i felt fainting and severe unpleasent for an hours and then feel good. i always doubt does it a heart problem, though doctors said no heart problem as the TMT,ECG and 2D Echo was normal. A year back i had renal artery test-found normal. my Blood sugar was normal. I always fear of heart problem. i am 34 year old. now a days my blood pressure is also quite normal. The neuro psychiatrist doctor saying the DAXID will work in one week and i am afraid. Please suggest what to do now. i Had consulted MD-said no problem, just take blood pressure medicine-and psychaitrist medicine DAXID taken trigger so much that today again i felt unpleasent, weak and about to faint.my plse rate checked now was 85.
Posted Wed, 27 Aug 2014 in Mental Health
 
 
Answered by Dr. Vipul Prajapati 14 minutes later
Brief Answer:
Alternative medication.

Detailed Answer:
Hi dear,

Thank you for your query.

From your history i think You might have generalized anxiety disorder.
All investigation is normal and so you are not having any underlying heart disease so not to worry it.
Sometimes due to sertraline initially gabharahat is there so quit it and there are many medication which is very helpful to you like Venlaflexine, Desvenlaflexine, Paroxetine etc...
You can also take Benzodiazepins like clonazepam or etizolam on SOS basis for your anxiety features.
There are also newer drugs like tofisopam, Maxgaline ER, Opipramol etc which also may be helpful.
You also need psychotherapy by which you can understand your disorder.

Discuss with your treating psychiatrist about other medication.

Awaiting your response.

Thank you
Above answer was peer-reviewed by
 
Follow-up: What cause unpleasant faint feeling after taking BP medication? 23 minutes later
Sir
earlier doctor prescribed me etizolam, but ghabrahat seems same then said since taking rivotril since 1 month-take this. So currently Daxid-25mg and Rivotril-25mg on Night. Daxid started 3 days back and now i found situation as far as ghabrahat concerned worsen. Doctor said in case of ghabrahat-oral pill Lonazep to be taken.
Sir Does 2D echo and TMT is enought to rule the heart disease. Because today again i felt fainting and extreme uneasy suddenly. here humidity is much so when i take rest for an hour in AC-get relaxed but feeling weightless. Doctor said DAXID to continue for an Year. Does this medicine intially trigger the anxiety then releive or what? does i have no heart problem/Hear attack since test was done 2 month back. Since i had google to day and the symptoms i felt was similar to heart attack. This kind of symptoms felt few month back and had test ecg/2D and TMT-found normal. Medicine specialist prescribed rivotril on SOS basis. and few days back only i rush to psychiatrist.
I want to know
1. Does i have no heart problem based on symptoms matched in google.
2. DAXID initally trigger the anxiety and take time to solve the disease.
Pls advise
 
 
Answered by Dr. Vipul Prajapati 46 minutes later
Brief Answer:
consult psychiatrist

Detailed Answer:
Hi dear,

You are not having any underlying heart disease because From Echo and TMT most of the Heart problem we can see so not to worry about heart problem.

Yes of course daxid takes time and after 20 to 30 days anxiety may go away.You can continue with daxid or you may change medication which i suggest with help of your treating doctor.

You can also take Clonazepam 0.5mg three times a daily up to the daxid or other drug so its ful effect.

Ask your doctor about it.

You have generalized anxiety with panic attacks.
Panic attacks is similar to heart attack but there is no heart pathology underlying.
you are helpful by psychotherapy also.

discuss with your treating psychiatrist.

Thank you
Above answer was peer-reviewed by
 
Follow-up: What cause unpleasant faint feeling after taking BP medication? 20 minutes later
Sir
Should i take rivotril on Night and SOS basis when feel panic attack or ghabrahat.

I dont want to be depended on medicines-as most of person says that once you use psychatrist medicine you will be entirly depend on this-does daxid is on such class. inital dosage i took was of 25mg and doctor said after a weak you must take 50mg daxid.
i had panic attack few month before but since 3 days am using 25mg daxid and today i had two such attack in 3 hours frame and body is feeling extremly light. the good part using daxid is that-the morning weakness and lethargy to some extent away.
Further doctor the i felt such symptoms i morning hour especially 8am to 11am XXXXXXX

I want to get rid of such all because it is affecting my entire work. The suddent unpleasent and feel fainting at office/public make situation very bad.
What is the actual course of daxid and should i be not dependent on medicine for rest of my life.kindly advise...
 
 
Answered by Dr. Vipul Prajapati 6 minutes later
Brief Answer:
Discuss with psychiatrist

Detailed Answer:
Hi dear,

You can take Rivotril at night and also on SOS basis if you feel panic attack or gabharahat.

Sertraline is not that class of medicine,which has dependency so not to worry about its dependence.

Medication must be continue for 6 to 12 month depending upon your condition.
Without detail history and metal status examination i can not say perfectly.

for discontinue the medication you must go as advised by doctor.

Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor